Doctor insights on:
Can an overdose of Aleve (naproxen) (suicide attempt) cause a heart arrhythmia? If so, is my heart in danger after the fact? Will the arrhythmia go away?
Glad that you care: I'm happy a change of heart has occurred for you with respect to valuing your life! The other change of heart is almost never life-threatening. It ' just a period of too fast or slow beats not due to organ disease and doesn't damage the heart.Yet, it's not pleasant . Your doctor might be able to help symptomatically. During the OD, blood chem may have caused it - but that's then, not now. Live! ...Read more
As good as any: There are at least a dozen antiinflammatory meds on the market. Naproxen is effective but not for everyone. The reason there are so many medications is because not one is uniquely superior to the others. One person will "swear" by Naproxen while another says it "does nothing for me". ...Read more
As far as NSAIDs?: Naproxen in a recent danish study proved safer for the heart than all other non steroidal ant-inflammatory drugs, even compared to placebo. It will replace some of my other go to drugs. But there are caveats. It can irritate the stomach. It does negate aspirins cardio-protection. It can cause a decrement in renal function in some patients! ...Read moreSee 1 more doctor answer
In a way,if followed: Those 2 medications can be taken together, but continuing use of any medication, especially an NSAID like Naprosyn, (naproxen) should be followed and monitored regularly by a health care provider, as long term use may lead to kidney and/or gastrointestinal side effects. Best wishes. ...Read moreSee 2 more doctor answers